MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Halo (2227)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, the patient was bothered by "severe glare." the iol was exchanged a month after initial implantation for another lens due to a refractive error.The surgeon has reported the patients issues have resolved with the exchanged lens.Additional information was requested and received.
 
Additional Manufacturer Narrative
The previous report submitted for this event contained an error, in h.1.¿summary report¿ was inadvertently selected.After a recent systems update, a system error caused the inadvertent additional selection of ¿summary report¿ in h.1.On a select number of reports.The error, which was limited only to the h.1.Field, was promptly identified and quickly rectified.Correction smdrs are being filed for the impacted reports.This smdr is correcting that error for this event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Product evaluation: the lens was returned positioned incorrectly in the replacement lens case.Solution is dried on the lens.Both haptics are bent in the gusset and distal area.The optic is cut into multiple pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11426291
Report Number1119421-2021-00496
Device Sequence Number4611720
Product Code MFK
UDI-Device Identifier00380652415019
UDI-Public00380652415019
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2025
Device Model NumberTFNT00
Device Catalogue NumberTFNT00U210
Device Lot Number15069221
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/03/2021
04/19/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date03/17/2021
05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR